Alert archive / California / Beach Hazards Statements in 2016
Beach Hazards Statement 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jan 30, 2016, 3:40 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2016, 3:40 AM PST (11:40 UTC)
- Expired
- Jan 30, 2016, 5:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
471 WHUS46 KLOX 301140 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 AM PST SAT JAN 30 2016 .A LONG PERIOD WESTERLY SWELL WILL CONTINUE TO BRING LARGE SURF TO THE REGION. HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST THROUGH TUESDAY. SURF WILL GRADUALLY SUBSIDE SATURDAY INTO EARLY SUNDAY FOR BEACHES ACROSS THE INNER WATERS OF LOS ANGELES THROUGH SANTA BARBARA COUNTIES LATE SUNDAY INTO MONDAY...WIDESPREAD GALE FORCE WINDS OVER THE COASTAL WATERS ARE EXPECTED TO GENERATE LARGE AND VERY CHOPPY SURF CONDITIONS...LIKELY EXCEEDING 10 FEET ACROSS FAVORED WEST FACING BEACHES. AN AREA OF PARTICULAR CONCERN WILL BE THE WESTERN SHORES OF CATALINA ON SUNDAY NIGHT WHERE WINDS COULD GUST AS HIGH AS 50 KNOTS WITH EXTREMELY CHOPPY SURF UP TO 15 FEET. CAZ034-035-302230- /O.CON.KLOX.SU.Y.0006.000000T0000Z-160203T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 340 AM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * SURF...SURF BETWEEN 10 TO 15 FEET WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SURF WILL LOWER TO BETWEEN 8 TO 10 FEET WITH LOCALLY HIGHER SETS SUNDAY THROUGH LATE SUNDAY NIGHT. ANOTHER LARGE SWELL WILL THEN REACH THE CENTRAL COAST EARLY MONDAY MORNING. SURF WILL INCREASE ONCE AGAIN TO BETWEEN 12-16 FEET WITH LOCALLY HIGHER SETS MONDAY THROUGH TUESDAY EVENING...WHEN SURF SHOULD DIMINISH TO BELOW ADVISORY THRESHOLDS. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. BEACH EROSION AND MINOR COASTAL FLOODING WILL BE POSSIBLE WITH THE HIGH SURF. * LOCATIONS...THE HIGHEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-087-302230- /O.CON.KLOX.SU.Y.0006.000000T0000Z-160131T0100Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 340 AM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * SURF...SURF OF 4 TO 7 FEET WILL CONTINUE THROUGH THIS AFTERNOON. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. * LOCATIONS...THE HIGHEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-302230- /O.CON.KLOX.SU.Y.0006.000000T0000Z-160131T0100Z/ VENTURA COUNTY COAST- 340 AM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * SURF...SURF OF 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. * LOCATIONS...THE HIGHEST SURF WILL BE ON EXPOSED WEST TO NORTHWEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-302230- /O.NEW.KLOX.BH.S.0005.160130T1140Z-160131T0100Z/ SANTA BARBARA COUNTY SOUTH COAST- 340 AM PST SAT JAN 30 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO ELEVATED SURF. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ RAT
1 follow-up statement
805 WHUS46 KLOX 302234 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 PM PST SAT JAN 30 2016 .A LONG PERIOD WESTERLY SWELL WILL CONTINUE TO BRING LARGE SURF TO THE REGION. HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST THROUGH MONDAY NIGHT. SURF WILL GRADUALLY SUBSIDE THROUGH EARLY SUNDAY FOR BEACHES ACROSS THE INNER WATERS OF LOS ANGELES THROUGH SANTA BARBARA COUNTIES. LATE SUNDAY INTO MONDAY...WIDESPREAD GALE FORCE WINDS OVER THE COASTAL WATERS ARE EXPECTED TO GENERATE LARGE AND VERY CHOPPY SURF CONDITIONS...LIKELY EXCEEDING 10 FEET ACROSS FAVORED WEST FACING BEACHES OF THE CENTRAL COAST AND 7 TO 10 FEET FOR BEACHES SOUTH OF POINT CONCEPTION. AN AREA OF PARTICULAR CONCERN WILL BE THE WESTERN SHORES OF CATALINA ON SUNDAY NIGHT WHERE WINDS COULD GUST AS HIGH AS 50 KNOTS WITH EXTREMELY CHOPPY SURF UP TO 15 FEET. CAZ040-310645- /O.NEW.KLOX.SU.Y.0007.160201T1100Z-160202T1100Z/ /O.CON.KLOX.SU.Y.0006.000000T0000Z-160131T0100Z/ VENTURA COUNTY COAST- 234 PM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM MONDAY TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 3 AM PST TUESDAY. * SURF AND TIMING...SURF OF 4 TO 8 FEET WILL PERSIST THROUGH LATE THIS AFTERNOON...WITH LOCAL SETS TO 10 FEET. THE SURF WILL SUBSIDE TO 4 TO 6 FEET THIS EVENING ALTHOUGH LOCAL SETS TO 7 FEET MAY CONTINUE NEAR VENTURA HARBOR. THE SURF WILL INCREASE DUE TO A COMBINATION OF LONG PERIOD NORTHWEST SWELL AND WIND WAVES SUNDAY NIGHT INTO EARLY MONDAY...WITH BREAKERS OF 5 TO 8 FEET EXPECTED. THIS SHORT PERIOD...ROUGH SURF WILL PERSIST THROUGH LATE MONDAY NIGHT. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. * LOCATIONS...THE HIGHEST SURF WILL BE ON EXPOSED WEST TO NORTHWEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-087-310645- /O.NEW.KLOX.SU.Y.0007.160201T0600Z-160202T1100Z/ /O.CON.KLOX.SU.Y.0006.000000T0000Z-160131T0100Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 234 PM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST TUESDAY. * SURF AND TIMING...SURF OF 4 TO 7 FEET WILL CONTINUE THROUGH THIS AFTERNOON. SURF WILL RISE AGAIN SUNDAY EVENING DUE TO A COMBINATION OF LONGER PERIOD WESTERLY SWELL AND BUILDING WIND WAVES. BREAKERS OF 6 TO 9 FEET ARE EXPECTED BY LATE SUNDAY NIGHT...BUILDING TO 7 TO 10 FEET BY MONDAY. THE LARGE AND VERY ROUGH SURF WILL PERSIST THROUGH LATE MONDAY NIGHT. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. * LOCATIONS...THE HIGHEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES...ESPECIALLY ON THE WEST SIDE OF CATALINA ISLAND WHERE SURF UP TO 15 FEET MAY BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-310645- /O.NEW.KLOX.SU.Y.0007.160201T0000Z-160202T1100Z/ /O.CON.KLOX.BH.S.0005.000000T0000Z-160131T0100Z/ SANTA BARBARA COUNTY SOUTH COAST- 234 PM PST SAT JAN 30 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 3 AM PST TUESDAY. * SURF...A COMBINATION OF LONGER PERIOD WESTERLY SWELL AND BUILDING WIND WAVES WILL BRING RISING SURF TO THE AREA LATE SUNDAY NIGHT...WITH BREAKERS BUILDING TO 5 TO 7 FEET ON WIND- EXPOSED SHORES. THE HIGH SURF WILL PERSIST THROUGH LATE MONDAY NIGHT. * HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO ELEVATED SURF. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. * LOCATIONS...THE HIGHEST SURF WILL BE ON EXPOSED WEST TO SOUTHWEST FACING SHORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ034-035-310645- /O.EXT.KLOX.SU.Y.0006.000000T0000Z-160202T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 234 PM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * SURF...SURF BETWEEN 10 TO 15 FEET WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SURF WILL LOWER TO BETWEEN 8 TO 10 FEET BY SUNDAY MORNING. SUNDAY NIGHT A COMBINATION OF LONGER PERIOD SWELL AND BUILDING WIND WAVES WILL BRING RISING SURF TO THE AREA AGAIN. BREAKERS OF SURF WILL INCREASE ONCE AGAIN TO BETWEEN 10 TO 15 FEET SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * IMPACTS...LARGE...EXTREMELY ROUGH WAVES AND VERY STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. BEACH EROSION AND MINOR COASTAL FLOODING WILL BE POSSIBLE WITH THE HIGH SURF. * LOCATIONS...THE HIGHEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 30, 2:48 AM PST, 52 minutes earlier.
Area forecast discussion, Jan 30, 2:48 AM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 AM PST SAT JAN 30 2016 .SYNOPSIS... INCREASING CLOUDS AND LIGHT RAIN DEVELOPING LATER TODAY. A FAST MOVING COLD FRONT WILL ARRIVE SUNDAY MORNING BRINGING WIDESPREAD HEAVY RAIN TO THE AREA LASTING INTO THE AFTERNOON AND EVENING HOURS SUNDAY. BEHIND THE FRONT...STRONG GUSTY WINDS WILL DEVELOP BEHIND THE FRONT SUNDAY EVENING THROUGH MONDAY. HIGH PRESSURE WILL BUILD IN AND PERSIST THROUGH MOST OF NEXT WEEK BRINGING CLEAR AND AROUND NORMAL TEMPERATURES FOR THIS TIME OF YEAR BY MID WEEK. && .SHORT TERM (TODAY-MON)...LATEST SATELLITE IMAGERY INDICATED PLENTY OF LOW CLOUDS FILLING IN TO MOST COAST AND VALLEYS N OF POINT CONCEPTION AS WELL AS THE OUTER WATERS. THERE WERE SOME LOW CLOUDS BEGINNING TO FILL IN ACROSS L.A COUNTY COASTAL AREAS AS WELL. WITH THE ONSHORE FLOW PICKING UP...EXPECTING LOW CLOUDS TO FILL IN TO SOME COASTAL VALLEYS IN L.A /VTU COUNTIES LATER THIS MORNING. PORTIONS OF THE CENTRAL COAST AND SALINAS RIVER VALLEY WERE EXPERIENCING SOME PATCHY DENSE FOG. SOME HIGH CLOUDS WILL CONTINUE TO FILTER IN ACROSS THE REGION AS WELL AHEAD OF THE SAGGING SUB- TROPICAL JET PULLING IN PLENTY OF MOISTURE THAT WILL DUMP PLENTY OF RAIN AND SNOW OVER THE REGION AS THE UPPER TROUGH COMES INTO PLAY LATE TONIGHT AND SUNDAY. FOR TODAY...EXPECT PARTLY TO MOSTLY CLOUDY SKIES. LOW LEVEL MOISTURE WILL BE ON THE INCREASE ACROSS THE FORECAST AREA...WITH A CHANCE OF LIGHT RAIN FOR AREAS NORTH OF POINT CONCEPTION LATE THIS AFTERNOON OR THIS EVENING. THERE WILL BE A NOTICEABLE COOLING TREND FOR ALL AREAS ON SATURDAY WITH HIGHS IN THE 60S. 8 TO 15 DEGREES COOLER FROM YESTERDAY. MODELS ARE COMING INTO BETTER AGREEMENT WITH THIS NEXT STORM SYSTEM. EXPECT A MAJOR CHANGE IN THE WEATHER BEGINNING LATE TONIGHT AND ALL THROUGH SUNDAY INTO SUNDAY EVENING. A SUB- TROPICAL JET THAT HAS BEEN DEFLECTED TO OUR NORTH FOR THE MAJORITY OF JANUARY...WILL SAG FARTHER SOUTH IN RESPONSE TO A TROUGH TO THE NORTH MOVING THROUGH CENTRAL CALIFORNIA SUNDAY AFTERNOON. AS THE TROUGH MOVES INTO THE AREA...IT WILL TAP INTO PLENTY OF THAT SUB- TROPICAL MOISTURE FETCH. A STRONG 130-160 KT JET CORE MOVING WEST TO EAST WILL APPROACH SBA/VTU COUNTIES WITH THE LEFT FRONT QUADRANT CAUSING PLENTY OF LIFT AND UPPER DIVERGENCE. THIS WILL BRING PERIODS OF HEAVY RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS INITIALLY ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES SUNDAY MORNING...THEN CONTINUE TO MOVE SOUTHEAST WITH PERIODS OF HEAVY RAIN EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES SUNDAY AFTERNOON INTO THE EARLY EVENING HOURS. RAINFALL RATES COULD EXCEED ONE HALF INCH PER HOUR DURING THE PEAK OF THE STORM. THERE WILL BE FLASH FLOOD/DEBRIS FLOW CONCERNS FOR THE RECENT BURN AREAS. WILL LET THE DAY SHIFT CONSIDER THE ISSUANCE OF A FLASH FLOOD WATCH. RAINFALL TOTALS EXPECTED TO BE 0.75 INCHES TO 1.50 INCHES FOR MOST OF THE FORECAST AREA...WITH 1.50 TO 3.00 INCHES ACROSS SOUTHWEST FACING FOOTHILL/MOUNTAIN AREAS. THE COMBINATION OF VERY STRONG UPPER LEVEL WINDS...A VEERING WIND PROFILE IN THE LOWER ATMOSPHERE...AND SOME INSTABILITY ALONG THE FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS. THE GREATEST THREATS WITH ANY THUNDERSTORMS WILL BE LOCALLY HEAVY DOWNPOURS AND STRONG WIND GUSTS. PRELIMINARY INDICATIONS WERE SHOWING THE POSSIBILITY OF WATERSPOUTS OVER THE COASTAL WATERS WITH THIS VIGOROUS STORM SYSTEM. A FEW ISOLATED WEAK TORNADOES CAN'T BE RULED OUT AS WELL. MOST OF THE SHOWERS SHOULD TAPER OFF FOR AREAS N OF VENTURA COUNTY BY EARLY SUNDAY EVENING...BUT SHOULD CONTINUE FOR L.A. AND VENTURA COUNTIES UNTIL EARLY MONDAY MORNING. WITH THE WARM SUB-TROPICAL FETCH OF MOISTURE OVER THE AREA...SNOW LEVELS WILL REMAIN AT OR ABOVE 6500 FT THROUGH EARLY SUNDAY EVENING. HOWEVER WHEN THE COLD FRONT MOVES THROUGH...SNOW LEVELS WILL FALL LIKE A ROCK. ALTHOUGH MOST OF THE PRECIPITATION WILL BE GONE...THERE WILL BE PLENTY OF CLOUDS BANKING UP AGAINST THE NORTHERN SLOPES LIKELY AFFECTING THE GRAPEVINE. WITH THE RAIN TURNING TO MUCH COLDER CONDITIONS...TRAVEL ACROSS THE I-5 CORRIDOR IS EXPECTED TO BECOME TREACHEROUS DUE TO VERY ICY CONDITIONS...AND THE POTENTIAL OF BLOWING SNOW. AT THIS TIME IT LOOKS LIKE THERE COULD BE 1-2 FEET OF SNOW ACCUMULATIONS ABOVE 7000 FT...WITH UP TO A FOOT ABOVE 6000 FT. BEHIND THE FRONT...VERY COLD AND WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA. THE NAM-WRF CONTINUES TO SHOW NORTHWEST WINDS OF 110KT BETWEEN 500 AND 600 MB EARLY MONDAY AND UP TO 60KT AT 850 MB. WITH THE STRONG SUBSIDENCE ALOFT EXPECT WINDS IN EXCESS OF 80 MPH ACROSS SOME MOUNTAIN AREAS. WARNING LEVEL WINDS ALSO EXPECTED IN THE ANTELOPE VALLEY AND POSSIBLY SOME OF THE COASTAL VALLEYS AS WELL. OTHERWISE, A DRY DAY MONDAY BUT COOL AND QUITE WINDY. WIDESPREAD WIND ADVISORIES ARE LIKELY FOR MONDAY. HIGH TEMPS ON MONDAY SHOULD REMAIN IN THE MID 50S-TO AROUND 60 FOR MOST COAST AND VALLEYS...WITH MUCH COLDER CONDITIONS ACROSS THE INTERIOR REGIONS. .LONG TERM (TUE-FRI)...FOR TUE AND WED...THERE WILL BE BROAD NW FLOW ALOFT WITH A HIGH AMPLITUDE RIDGE AXIS OVER CALIFORNIA ON WEDNESDAY WHICH WILL KEEP ANY CHANCE OF SHOWERS WELL TO THE NORTH. THERE COULD BE SOME HIGH CLOUDS BREAKING THROUGH THE RIDGE CAUSING PARTLY CLOUDY SKIES...BUT OVERALL EXPECT CONTINUED WARMING EACH DAY THROUGH THE END OF THE WEEK. A RIDGE OF HIGH PRESSURE WILL PERSIST THROUGH FRIDAY. SOME WEAK OFFSHORE WINDS ARE EXPECTED EACH MORNING FROM WED- FRI. HIGH TEMPS WILL REACH BACK TO NORMAL BY MID WEEK FOR THIS TIME OF YEAR. && .AVIATION...30/0045Z... AT 0000Z...THE MARINE LAYER INVERSION WAS AT 1500 FEET. THE TOP OF THE INVERSION WAS AT 2600 FEET WITH A TEMPERATURE OF 18 DEGREES CELSIUS. LOW TO MODERATE CONFIDENCE IN THE 00Z TAFS. NORTH OF POINT CONCEPTION...A WEAK FRONT COULD LIFT THE MARINE LAYER ENOUGH FOR IFR CONDITIONS TONIGHT...OR THE INCREASED LOW-LEVEL MOISTURE COULD PRODUCE VLIFR CONDITIONS. BETTER CONFIDENCE SOUTH OF POINT CONCEPTION THAT CONDITIONS WILL REMAIN ABOVE IFR...BUT THE FORMATION AND CLEARING TIMES OF MVFR CONDITIONS FOR COASTAL/VALLEY SITES COULD BE OFF BY SEVERAL HOURS. KLAX...GOOD CONFIDENCE THAT MVFR CONDITIONS WILL DEVELOP TONIGHT...BUT ONLY MODERATE CONFIDENCE IN THE CURRENTLY FORECASTED IFR CONDITIONS FROM 12-18Z. THERE IS A 40 PERCENT CHANCE THAT IFR CONDITIONS WILL NOT DEVELOP. ALSO A 40 PERCENT THAT MVFR CIGS WILL CLEAR AFTER 21Z TOMORROW. KBUR...MODERATE CONFIDENCE IN MVFR CONDITIONS SATURDAY MORNING. THERE IS A 30 PERCENT CHANCE THAT THESE CONDITIONS WILL NOT DEVELOP. && .MARINE...29/830 PM... FOR THE OUTER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST. LARGE NORTHWEST SWELL WILL CONTINUE TO GENERATE HAZARDOUS SEAS CONDITIONS THROUGH SATURDAY AFTERNOON...ALONG WITH SMALL CRAFT ADVISORY WINDS. ON SUNDAY AFTERNOON INTO MONDAY HIGH CONFIDENCE IN THE DEVELOPMENT OF GALE FORCE WINDS BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE AREA. WIDESPREAD WIND GUSTS OF 40 KNOTS OR GREATER ARE EXPECTED WITH THIS EVENT WITH ISOLATED GUSTS UP TO 50 KNOTS POSSIBLE ACROSS PORTIONS OF THE INNER WATERS...INCLUDING AREAS NEAR CATALINA. THE WIDESPREAD GALE FORCE WINDS WILL CREATE VERY LARGE AND CHOPPY SEA CONDITIONS WITH COMBINED SEAS OF 10 TO 15 FEET ACROSS MUCH OF THE COASTAL WATERS BY SUNDAY NIGHT. THE COMBINATION OF STRONG GALE FORCE WINDS AND VERY LARGE CHOPPY SEAS WILL BRING EXTREMELY HAZARDOUS MARINE CONDITIONS LATE SUNDAY INTO MONDAY. && .BEACHES...29/830 PM... HIGH SURF WARNING FOR THE CENTRAL COAST WILL LIKELY BE CONVERTED TO A HIGH SURF ADVISORY AT 10 PM THIS EVENING AND EXTENDED INTO AT LEAST SATURDAY. HIGH SURF ADVISORY ALSO REMAINS IN EFFECT FOR AREAS SOUTH OF POINT CONCEPTION THROUGH SATURDAY. LARGE AND VERY CHOPPY SURF ALONG WITH STRONG WINDS ARE EXPECTED TO DEVELOP LATE SUNDAY INTO MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KAPLAN AVIATION/MARINE...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 29, 6:00 AM PST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI JAN 29 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-301400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF WILL AFFECT ALL WEST AND NORTHWEST FACING BEACHES TODAY AND TONIGHT...WITH ELEVATED SURF ELSEWHERE. SURF WILL BE ESPECIALLY HIGH ON THE CENTRAL COAST. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH SURF WARNING..........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ELEVATED SURF IS EXPECTED ON ALL AREA BEACHES SATURDAY. HIGH SURF WILL AFFECT ALL WEST AND NORTHWEST FACING BEACHES SUNDAY THROUGH EARLY MONDAY...WITH ELEVATED SURF ELSEWHERE. SURF WILL BE ESPECIALLY HIGH ON THE CENTRAL COAST. HIGH SURF ADVISORIES AND WARNINGS WILL LIKELY BE NEEDED. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES SATURDAY THROUGH AT LEAST MONDAY. A FAST MOVING STORM SYSTEM WILL BRING A 3 TO 6 HOUR PERIOD OF MODERATE TO HEAVY RAIN TO THE REGION SUNDAY...POSSIBLY LINGERING ACROSS LOS ANGELES COUNTY INTO SUNDAY EVENING. SCATTER SHOWERS WILL END SUNDAY NIGHT...EXCEPT MAY CONTINUE INTO MONDAY ON NORTHERN SLOPES. RAIN MAY BE HEAVY AT TIMES...CAUSING WIDESPREAD PONDING OF WATER ON AREA ROADWAYS...WITH LOCAL FLOODING OF LOW LYING AREAS AND INTERSECTIONS. THE RAIN COULD PRODUCE MUD AND DEBRIS FLOWS IN AND BELOW THE RECENT BURN AREAS. IN THE MOUNTAINS...HEAVY SNOW IS POSSIBLE ABOVE 6000 FEET. SNOW LEVELS WILL LOWER QUICKLY LATE SUNDAY...AND SNOW COULD AFFECT INTERSTATE 5 NEAR THE GRAPEVINE SUNDAY NIGHT OR EARLY MONDAY. GUSTY SOUTH WINDS WILL AFFECT MUCH OF THE REGION SUNDAY...THEN STRONG TO POSSIBLY DAMAGING WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND THE SYSTEM LATE SUNDAY AND SUNDAY NIGHT. * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:18 PM PST | Small Craft Advisory | LOX | 6 hr | |
| Jan 30, 1:55 PM PST | Winter Storm Warning | LOX | 46 hr | |
| Jan 30, 2:15 PM PST | Gale Warning | LOX | 55 hr | |
| Jan 30, 2:34 PM PST | High Surf Advisory | LOX | Los Angeles | 66 hr |
| Jan 30, 2:36 PM PST | Flash Flood Watch | LOX | Los Angeles | 27 hr |
| Jan 30, 3:31 PM PST | High Wind Watch | LOX | 11 hr |
Nearby
Beach Hazards Statements in California, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.